Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: more stuff Elizabeth

Posted by Lorraine on September 24, 2001, at 13:57:47

In reply to more stuff Lorraine, posted by Elizabeth on September 24, 2001, at 10:31:06

Elizabeth:

> > > I don't think there's a clear line, but 73 is definitely normal-ish, and 59 is a little on the low side.

Now, that I think of it, I know someone whose resting pulse is generally 50ish or lower and they put in a pace maker on him. Said that was just too low as a general matter. I guess the point is to get enough blood to your organs.

> > >My resting pulse on MAOIs used to run around 100 or more (presumably in an effort to compensate for decreased BP).

When mine gets in the 90's, it bothers me--I become very aware of it.

[re migraines] Did you ever try sumatriptan or any of the other triptans that are out there?

It's so long ago that I don't remember, and, really it wasn't until I'd had them a long time that any doctor was willing to do anything about them. I read something in one of the NDMDA publications recently though about how the DSM categories fail us noting that one problem is that they do not take into account our etiology--the development of symptom over time and he gave the example of the person who has migraines and goes on to develop depression. His point was that nobody tracks this stuff and that it may actually reflect the course of an illness over time.


> > > Yes, doctors who refuse to give you nifedipine or some other effective vasodilator (beta blockers are not suited to this use, BTW) are being unacceptably patronising.

Reading the NAMI stuff, it sounds like treating mental patients as children pretty pervasive--much more so than other patients.

> > >When it came back, the radiologist pointed to a spot and said, "you see this grey area?" (It all looked grey to me, but I just nodded.)

Very funny.

> > > Oh, yeah. I had problems with amphetamines and MAOIs too. (I'm still confused as to whether you truly had a "hypertensive crisis" or whether it was just mildly elevated BP. It doesn't sound like it was anything too serious ("crisis" is supposed to imply a serious medical emergency).)

It was not a true crises. But I like the drama of the word and "mildly elevated" just doesn't describe what it feels like when that happens:-)


> > The Nardil is making me "warmer" towards people. I hope I can take it. I have some side effects that I am wrestling with--skin picking and skin irritation.

You'll love this--the skin irritation/rash was b/c of latex gloves and painting.


>
> Have you tried an antihistamine? Chlorpheniramine (ChlorTrimeton) is my personal favourite.

Aren't people on MAOs supposed to avoid antihistamines?

>
> > The more I have read about it, the more I have come to believe that atypical depression is at least part of what is going on with me. I have this odd suspicion that BP II may be part of the deal. And, yes, i suppose we aren't supposed to mix and match, but i just have this feeling.
>
> Mixing and matching is probably more accurate than trying to pigeonhole yourself. It's all a spectrum, you know? Like, I definitely have major depression, the traditional type, unipolar. But I also have problems that resemble mild ADD or Asperger's that predate the depression.

Isn't Asperger's an inability to read social cues and body language?

> > >My response to opioids is similar to the effects reported by addicts (and people who later go on to become addicts), which I think should be considered a psych disorder itself.

I agree with you on this. California recently passed a law that requires treatment as the first line of defense with drug related arrests.

> > >(It's a feeling of not-rightness that predisposes people to addiction, but is there whether or not a person ever takes drugs).

Really? Has this feeling of not-rightness been there you're whole life? I always felt that I was "other"--that I stood outside the normal group of people--that I was different. Is this feeling different from yours?

> > >I also have panic attacks which may or may not be related to the depression. And then there are my sleep qurks. So you know, it's not all cut-and-dried.

Don't you wish it were cut and dried. How are you doing with the anxiety? If it is being handled, which drug is doing this?

> > > A suggestion: consider ADD as an alternative explanation.

Well, ADD is not a bad explanation at all considering the temporal lobe epilespy like brain waves and the effect that Adderal has on me and the cognitive impairment.

> > >(I'll post in a separate thread about where I've been for the last few days.)

Sounds mysterious.


> > > By the way, if vascular dialation is the method of action then aspirin or Ginko might help in a pinch.
>
> I've never heard either of those suggested. I'm not sure they would work fast enough, what the required dose would be, etc.

Neither have I. But you know with stroke (or is it heart attack) they are saying aspirin given immediately helps.

> > > You might only need them for a short time. As for the cognitive problems, trying a different bzd might be worthwhile.

It would be great if the anxiety was a short term problem. Or are you thinking the Nardil will kick in and help this or the Nardil is exacerbating the anxiety temporarily? I find myself drinking more caffeine--which probably means I am understimulated.

> > > I am reluctant to take Neurontin during the day b/c of the sedation.
>
> If you took it regularly, I'd expect the sedation to go away.

You may be right. I took it during the day with Selegiline, but Selegiline was activating. Anyway I am going to try it today and see what happens.


> > > The Nardil is not providing sufficient AD support (I'm at 30 mg).
>
> I wouldn't expect 30 mg to work. Don't give up!

Really? You would go higher? But then it takes a lot of drug for you to feel it normally, right?

Your post made me smile, elizabeth, you have a keen sense of humor.

Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010917/msgs/79466.html